DEPUY SPINE INC POWERED INSTRUMENTS EXPEDIUM SYSTEM ELLIPTICAL HANDLE, RATCHETING, QC 5.5; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Back to Search Results |
| Catalog Number |
279703140P |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B3: event occurred on an unknown date in 2023.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on an unknown date in 2023, the instrument in question broke during an unknown procedure.No fragments were generated.The procedure was completed successfully with no surgical delay.There was no adverse patient impact.No further information is available.This report is for a powered instruments expedium system elliptical handle, ratcheting, qc 5.5.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedicss team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealing signs of normal wear without any broken fragments or component parts observed.Overall, the device's appearance suggests regular usage.Additionally, a functional test was conducted, verifying that the reverse, locking, and tracking mechanisms operate smoothly without issues.Consequently, there is no indication of any malfunction with the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the pwr elliptical handle, ratchet was found to have no damage or defects.No definitive root cause could be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review : a review of the receiving inspection (ri) for pwr elliptical handle, ratchet, was conducted identifying that lot number gb152605 was released in one batch.Batch1: lot qty of (b)(4) units were released on nov 2, 2023 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.